On the local-global divisibility over abelian varieties
Annales de l'Institut Fourier, Volume 68 (2018) no. 2, pp. 847-873.

Let p2 be a prime number and let k be a number field. Let 𝒜 be an abelian variety defined over k. We prove that if Gal(k(𝒜[p])/k) contains an element g of order dividing p-1 not fixing any non-trivial element of 𝒜[p] and H 1 (Gal(k(𝒜[p])/k),𝒜[p]) is trivial, then the local-global divisibility by p n holds for 𝒜(k) for every n. Moreover, we prove a similar result without the hypothesis on the triviality of H 1 (Gal(k(𝒜[p])/k),𝒜[p]), in the particular case where 𝒜 is a principally polarized abelian variety. Then, we get a more precise result in the case when 𝒜 has dimension 2. Finally, we show that the hypothesis over the order of g is necessary, by providing a counterexample.

In the Appendix, we explain how our results are related to a question of Cassels on the divisibility of the Tate–Shafarevich group, studied by Ciperiani and Stix and Creutz.

Soit p2 un nombre premier et k un corps de nombres. Soit 𝒜 une variété abélienne définie sur k. Dans cet article nous prouvons le résultat suivant : si Gal(k(𝒜[p])/k) contient un élément g d’ordre divisant p-1 ne fixant aucun élément non nul de 𝒜[p] et que H 1 (Gal(k(𝒜[p])/k),𝒜[p]) est trivial, alors 𝒜(k) satisfait le principe de divisibilité locale globale par p n pour tout n. En outre nous démontrons un résultat similaire sans la condition H 1 (Gal(k(𝒜[p])/k),𝒜[p])=0, dans le cas particulier où 𝒜 est une variété abélienne principalement polarisée. Ensuite nous obtenons un résultat plus précis lorsque 𝒜 est de dimension 2. Enfin nous démontrons que l’hypothèse sur l’ordre de g est nécessaire par un contre-exemple.

Dans l’Appendice, nous expliquons le lien entre nos résultats et une question de Cassels sur la divisibilité du groupe de Tate–Shafarevich, qui fut également étudiée par Ciperiani et Stix ainsi que Creutz.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.3179
Classification: 11R34,  11G10
Keywords: Local-global, Galois cohomology, abelian varieties, abelian surfaces
License: CC-BY-ND 4.0
@article{AIF_2018__68_2_847_0,
     author = {Gillibert, Florence and Ranieri, Gabriele},
     title = {On the local-global divisibility over abelian varieties},
     journal = {Annales de l'Institut Fourier},
     pages = {847--873},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {68},
     number = {2},
     year = {2018},
     doi = {10.5802/aif.3179},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3179/}
}
TY  - JOUR
TI  - On the local-global divisibility over abelian varieties
JO  - Annales de l'Institut Fourier
PY  - 2018
DA  - 2018///
SP  - 847
EP  - 873
VL  - 68
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3179/
UR  - https://doi.org/10.5802/aif.3179
DO  - 10.5802/aif.3179
LA  - en
ID  - AIF_2018__68_2_847_0
ER  - 
%0 Journal Article
%T On the local-global divisibility over abelian varieties
%J Annales de l'Institut Fourier
%D 2018
%P 847-873
%V 68
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.3179
%R 10.5802/aif.3179
%G en
%F AIF_2018__68_2_847_0
Gillibert, Florence; Ranieri, Gabriele. On the local-global divisibility over abelian varieties. Annales de l'Institut Fourier, Volume 68 (2018) no. 2, pp. 847-873. doi : 10.5802/aif.3179. https://aif.centre-mersenne.org/articles/10.5802/aif.3179/

[1] Artin, Emil; Tate, John Class field Theory, Benjamin, 1968, xxvi+259 pages | Zbl

[2] Aschbacher, Michael Finite group theory, Cambridge Studies in Advanced Mathematics, Tome 10, Cambridge University Press, 2000, xi+304 pages | Zbl

[3] Ciperiani, Mirela; Stix, Jakob Weil-Châtelet divisible elements in Tate-Shafarevich groups II: On a question of Cassels, J. Reine Angew. Math., Tome 700 (2015), pp. 175-207 | Zbl

[4] Creutz, Brendan Locally trivial torsors that are not Weil-Châtelet divisible, Bull. Lond. Math. Soc, Tome 45 (2013) no. 5, pp. 935-942 | DOI | Zbl

[5] Creutz, Brendan On the local-global principle for divisibility in the cohomology of elliptic curves, Math. Res. Lett., Tome 23 (2016) no. 2, pp. 377-387 | DOI | Zbl

[6] Dickson, L. E. Canonical forms of Quaternary Abelian Substitutions in an Arbitrary Galois Field, Trans. Am. Math. Soc., Tome 2 (1901), pp. 103-138 | DOI | Zbl

[7] Dieleufait, Luis V. Explicit determination of the images of the Galois representations attached to abelian surfaces with End(A)=, Exp. Math., Tome 11 (2002) no. 4, pp. 503-512 | DOI | Zbl

[8] Dvornicich, Roberto; Zannier, Umberto Local-global divisibility of rational points in some commutative algebraic groups, Bull. Soc. Math. Fr., Tome 129 (2001) no. 3, pp. 317-338 | DOI | Zbl

[9] Dvornicich, Roberto; Zannier, Umberto An analogue for elliptic curves of the Grunwald-Wang example, C. R., Math., Acad. Sci. Paris, Tome 338 (2004) no. 1, pp. 47-50 | DOI | Zbl

[10] Dvornicich, Roberto; Zannier, Umberto On local-global principle for the divisibility of a rational point by a positive integer, Bull. Lond. Math. Soc., Tome 39 (2007), pp. 27-34 | DOI | Zbl

[11] Katz, Nicholas M. Galois properties of torsion points on abelian varieties, Invent. Math., Tome 62 (1981), pp. 481-502 | DOI | Zbl

[12] Lawson, Tyler; Wuthrich, Christian Vanishing of some Galois cohomology groups of elliptic curves, Elliptic Curves, Modular Forms and Iwasawa Theory (Cambridge, 2015) (Springer Proceedings in Mathematics and Statistics) Tome 188 (2017), pp. 373-399 | Zbl

[13] Lombardo, Davide Explicity surjectivity of Galois representations for abelian surfaces and GL 2 -type varieties, J. Algebra, Tome 460 (2016), pp. 26-59 | DOI | Zbl

[14] Merel, Loïc Bornes pour la torsion des courbes elliptiques sur les corps de nombres, Invent. Math., Tome 124 (1996) no. 1-3, pp. 437-449 | DOI | Zbl

[15] Paladino, Laura Local-global divisibility by 4 in elliptic curves defined over , Ann. Mat. Pura Appl., Tome 189 (2010) no. 4, pp. 17-23 | DOI | Zbl

[16] Paladino, Laura On counterexamples to local-global divisibility in commutative algebraic groups, Acta Arith., Tome 148 (2011) no. 1, pp. 21-29 | DOI | Zbl

[17] Paladino, Laura; Ranieri, Gabriele; Viada, Evelina Local-Global Divisibility by p n in elliptic curves, Bull. Lond. Math. Soc., Tome 44 (2012) no. 4, pp. 789-802 | DOI | Zbl

[18] Paladino, Laura; Ranieri, Gabriele; Viada, Evelina On the minimal set for counterexamples to the Local-Global Divisibility principle, J. Algebra, Tome 415 (2014), pp. 290-304 | DOI | Zbl

[19] Sansuc, Jean-Jacques Groupe de Brauer et arithméthique des groupes linéaires sur un corps de nombres, J. Reine Angew. Math., Tome 327 (1981), pp. 12-80 | Zbl

[20] Serre, Jean-Pierre Proprietés Galoisiennes des points d’ordre fini des courbes elliptiques, Invent. Math., Tome 15 (1972), pp. 259-331 | DOI | Zbl

[21] Suzuki, Michio Group Theory I, Grundlehren der mathematischen Wissenschaften, Tome 247, Springer, 1982, xiv+434 pages | Zbl

[22] Trost, Ernst Zur theorie des Potenzreste, Nieuw Arch. Wiskd., Tome 18 (1948) no. 2, pp. 58-61 | Zbl

Cited by Sources: